Alert archive / Colorado / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 85, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 9, 2022, 2:06 PM MDT for Las Animas County, Colorado. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2022, 2:06 PM MDT (20:06 UTC)
- Expired
- Jun 9, 2022, 3:00 PM MDT
- In force
- 54 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 117 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 1:36 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.1 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2587 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
248
WUUS55 KPUB 092006
SVRPUB
COC071-092100-
/O.NEW.KPUB.SV.W.0085.220609T2006Z-220609T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
206 PM MDT Thu Jun 9 2022
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Central Las Animas County in southeastern Colorado...
* Until 300 PM MDT.
* At 206 PM MDT, a severe thunderstorm was located near Tyrone, or 24
miles northeast of Trinidad, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Tyrone, Model and Thatcher.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3735 10431 3755 10421 3757 10390 3722 10399
TIME...MOT...LOC 2006Z 292DEG 15KT 3741 10417
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
EP3 follow-up statements
011
WWUS55 KPUB 092022
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
222 PM MDT Thu Jun 9 2022
COC071-092100-
/O.CON.KPUB.SV.W.0085.000000T0000Z-220609T2100Z/
Las Animas CO-
222 PM MDT Thu Jun 9 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR CENTRAL LAS ANIMAS COUNTY...
At 222 PM MDT, a severe thunderstorm was located 7 miles southeast of
Tyrone, or 27 miles northeast of Trinidad, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Tyrone and Thatcher.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3731 10420 3755 10421 3757 10390 3722 10399
TIME...MOT...LOC 2022Z 292DEG 15KT 3738 10409
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
EP956
WWUS55 KPUB 092035
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
235 PM MDT Thu Jun 9 2022
COC071-092100-
/O.CON.KPUB.SV.W.0085.000000T0000Z-220609T2100Z/
Las Animas CO-
235 PM MDT Thu Jun 9 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR CENTRAL LAS ANIMAS COUNTY...
At 235 PM MDT, a severe thunderstorm was located near Thatcher, or 33
miles northeast of Trinidad, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Thatcher.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3726 10409 3755 10416 3757 10390 3722 10399
TIME...MOT...LOC 2035Z 277DEG 14KT 3747 10404
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
EP720
WWUS55 KPUB 092052
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
252 PM MDT Thu Jun 9 2022
COC071-092102-
/O.EXP.KPUB.SV.W.0085.000000T0000Z-220609T2100Z/
Las Animas CO-
252 PM MDT Thu Jun 9 2022
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAS ANIMAS COUNTY WILL
EXPIRE AT 300 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.
LAT...LON 3726 10409 3755 10416 3757 10390 3722 10399
TIME...MOT...LOC 2052Z 292DEG 15KT 3745 10397
$$
EPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 12:14 PM MDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 9, 12:14 PM MDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1214 PM MDT Thu Jun 9 2022 .MESOSCALE DISCUSSION... Issued at 1056 AM MDT Thu Jun 9 2022 Currently, a little before noon, a few isolated showers, with embedded thunder, has started over the La Garitas moving eastward into the San Luis Valley floor. This activity is expected move more southeast through the afternoon hours before reaching the southern Sangre's. Overall thoughts are stronger winds and a few cloud to ground lightning strikes are possible with these showers/storms as MLCIN slowly erodes from west to east this afternoon, keeping at least some capping in place through 2 PM or so. Farther east along the I-25 corridor and eastern plains, fun... Pockets of activity starting already as surface moisture remains ample along the I-25 corridor; dewpoints still sitting in the upper-40s/lower-50s. Some standing wave clouds noted on visible imagery have been able to keep forecasted temperatures from jumping too quickly, keeping MLCIN in place. The higher moisture adds to a greater impact for severe storms, but losing the solar insolation/heating is keeping us more stable as well, at least surface based. The main forcing right now is from the 500 MB jet streak and embedded shortwave pushing through to our north at this time. Pressure falls across the plains are expected to increase a tad, in response to the passing shortwave, generating a weak low pressure over the southeast plains. Hi-res models have been struggling to latch onto the moisture mixing out west and staying status quo east, which as said above, we're holding on longer to the higher moisture west at this time. The position of the low, possibility of producing easterly winds, could help increase the SRH across the plains that once storms develop along the I-25 corridor and move eastward, we have a better chance at seeing a few supercells develop, hence the higher hail and isolated tornado impacts possible. Still at this time, the timeframe for storms is now through 8 PM west to east. Don't see much in the way of additional storms after the initial round goes through either. && .SHORT TERM...(Today and tonight) Issued at 404 AM MDT Thu Jun 9 2022 Key Messages: 1) Severe Thunderstorms possible for the southeast plains today 2) Hot with spotty critical to near critical fire weather conditions interior valleys Nocturnal thunderstorms have simmered down over the past hour across southern portions of the southeast plains. Some patchy stratus has been forming across the plains as southerly winds have been advecting higher dew points back into southeast CO with values in the mid to upper 50s as of 3 AM. Out west is a mix of clear skies and mixed mid/high cloudiness ahead of the next disturbance across UT. This disturbance will translate across CO this afternoon firing off high based showers and thunderstorms across the mountains around noon which will spread off into the adjacent plains fairly early in the day. There is still a spread of solutions with regard to the east/west placement of the sharpening dry line across the southeast plains this afternoon, with NAM farther west vs the HRRR and GFS which tend to overmix the lower levels. Have stuck closer to the HREF mean and NAM12 placement which maintains 50 to near 60 dew points across the eastern most counties. This will yield CAPE values 1500-2000+ J/kg across the eastern counties. If dew points can maintain in the upper 50s to near 60 then upwards of 3000 J/kg of CAPE will be present near the KS border. Greatest severe risk will be east of a line from Calhan to Trinchera where CAPE will be greatest and there is the potential for a surface dryline/boundary to set up in the afternoon. Surface winds in some high res models become more easterly in the afternoon across the lower Arkansas River Valley. This area will be to the north and east of a deepening surface low located south of Pueblo and La Junta. If this occurs as advertised, this would serve to keep dew points higher and provide increasing low level SRH, though model soundings do show some weakness in H7 winds which keep hodographs more straight line. Think main threat will be very large hail and damaging winds as storms work their way east into the higher instability this afternoon and evening. With copious amounts of CAPE to the east of the dry line will will need to closely watch any initial strong updraft growth along boundaries for a landspout potential early this afternoon. Deep layer shear running around 40 kts suggests thunderstorm evolution towards supercells with some left and right splits possible given hodographs. Farther west along the I-25 corridor, thunderstorms will be more higher based with gusty winds over 60 mph the main risk, though large hail will be possible if dew points don't mix out quickly enough across northern portions of the southern I-25 corridor. Convection will move eastward into KS during the evening with thunderstorms coming to an end across southern CO by 8 PM if not sooner. Out west today, soundings show a tad more mid and high level moisture to work with, which may bring a slight uptick in high based shower/thunderstorm coverage though still in the isolated coverage category. Again, gusty outflow winds up to 50 mph will be the main threat, but some lightning and light rain/sprinkles will be possible as well, though likely not of a wetting variety. Some spotty critical to near critical fire weather conditions will be possible across the valley locations (San Luis and Upper Arkansas River Valleys)though coverage and duration do not look sufficient for fire weather highlights at this time. Expect a warmer day across all of southern CO with highs rebounding back in the 90s across the plains 70s and 80s for the mountain and valley locations and 50s to lower 60s above timberline. -KT .LONG TERM...(Friday through Wednesday) Issued at 404 AM MDT Thu Jun 9 2022 Key Messages: 1) Mostly dry and above average temperatures are expected this weekend for all of southern Colorado, with triple digit heat expected across the eastern plains. 2) Critical Fire Weather conditions are possible starting Sunday and continuing through the first part of next week. Friday - Sunday... To start off the long term period, a much hotter and drier pattern is expected for the weekend timeframe. Multiple ensemble models, such as the SREF, GEFS, and EPS, show a large ridge of high pressure developing over the southwestern US and starting to expand across the Colorado region Friday and maintaining a presence through Sunday. This leads to greater confidence in the evolution of things throughout this period. This ridging pattern will bring an overall increase in synoptic subsidence, which will help to keep precipitation chances lower than the past week. There are signals that weak short wave troughs will be drifting within the overall anticyclonic flow, which could help to produce enough orographic lift over the mountains to trigger afternoon thunderstorms, especially for Saturday. Otherwise across southern Colorado, most are expected to remain dry. Temperatures will also warm to above average, with values likely 10-15°F above the normals for this time of year; Saturday and Sunday will be the hottest days. There is also a concern that Critical Fire Weather conditions will start to increase across the forecast area, especially Sunday ahead of an approaching trough. Monday - Wednesday... The rest of the long term period continues with some active weather possible. The GEFS and EPS are still in strong agreement about things, digging a trough southward, but keeping the majority of the system to the north. This pattern would keep southern Colorado in the southern part of the trough, and would bring warm, dry, and windy conditions to the region. Precipitation chances would remain low for most, but the central mountains would have the greatest chance of seeing precipitation. Given low precipitation chances, and the expected warm and dry conditions, additional Critical Fire Weather conditions are possible across most of southern Colorado, especially for Monday, when the strongest winds will be present. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1056 AM MDT Thu Jun 9 2022 Today...Mostly VFR. A few isolated to scattered showers and thunderstorms may develop by early afternoon producing brief MVFR or lower restrictions. Not confident on direct terminal impacts at this time so we continue the vicinity working at all three TAFs. Any showers and storms that do develop this afternoon will likely be high based allowing for stronger outflow winds to occur, so we also continue the TEMPO for 40 knot gusts. Shower/storm activity should quickly push off to the east by mid/late afternoon. Medium confidence overall. Tonight - Friday Morning...VFR. Skies should slowly clear late tonight and the winds become light and variable through mid-Friday morning. Prevailing southeast flow expected at KPUB/KCOS with southwest flow at KALS by late Friday morning. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE...HEAVENER SHORT TERM...KT LONG TERM...SIMCOE AVIATION...HEAVENER
Hazardous weather outlook, Jun 9, 12:49 PM MDT, 1 hour 17 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1249 PM MDT Thu Jun 9 2022 COZ058>089-093>099-101900- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1249 PM MDT Thu Jun 9 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered severe thunderstorms will be possible across the southeast plains between 1 PM and 8 PM today. Gusty winds to around 65 mph and hail to around 1 inch in diameter will be possible for the I-25 corridor, with thunderstorms strengthening as they move eastward into greater moisture and instability. Large hail up 2 inches in diameter and wind gusts up to 75 mph will be possible with the isolated stronger storms across the southeast plains, particularly east of a line from Calhan to Trinchera. Even larger hail up to the size of baseballs will be possible near the Kansas border. An isolated tornado will also be possible across the southeast plains, especially with any initial rapid thunderstorm development or intensification. Near critical fire weather conditions will be possible across portions of the San Luis Valley and upper Arkansas River Valley in Chaffee county this afternoon and early evening due to gusty winds and low relative humidity. However these conditions are expected to remain brief and localized. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Drier weather returns for the weekend and into early next week with isolated thunderstorms possible over and near the mountains each afternoon from Friday through Sunday. The primary storm risks will be lightning and gusty winds up to 45 mph. Critical fire weather conditions will increase for the southwest mountains and San Luis Valley Friday and especially on Monday. Critical fire weather conditions may spread across the southeast plains as well on Monday, though vegetation may be less receptive to fire spread due to green up and recent rainfall. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. 31/SIMCOE
In the hours before
Special weather statement, Jun 9, 1:21 PM MDT, 45 minutes before
Special Weather Statement
National Weather Service Pueblo CO
121 PM MDT Thu Jun 9 2022
COZ074-075-091945-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
121 PM MDT Thu Jun 9 2022
...A strong thunderstorm will impact portions of southeastern
Costilla and southwestern Las Animas Counties through 145 PM MDT...
At 120 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles east of San Pablo, or 21 miles south of Indian Creek on the
southeastern Spring Burn Scar, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stonewall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3706 10529 3724 10532 3732 10500 3705 10497
TIME...MOT...LOC 1920Z 263DEG 13KT 3717 10525
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
EPSpecial weather statement, Jun 9, 1:27 PM MDT, 39 minutes before
Special Weather Statement
National Weather Service Pueblo CO
127 PM MDT Thu Jun 9 2022
COZ070>074-087-092000-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Southern San Luis Valley CO-
Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
127 PM MDT Thu Jun 9 2022
...A strong thunderstorm will impact portions of northeastern
Alamosa, west central Huerfano and northeastern Costilla Counties
through 200 PM MDT...
At 126 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Blanca, or 17 miles west of the Spring Burn Scar,
moving southeast at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern
Alamosa, west central Huerfano and northeastern Costilla Counties,
including the following locations... Blanca Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3758 10558 3773 10552 3771 10518 3736 10531
TIME...MOT...LOC 1926Z 303DEG 28KT 3761 10550
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
EPSpecial weather statement, Jun 9, 1:36 PM MDT, 30 minutes before
Special Weather Statement
National Weather Service Pueblo CO
136 PM MDT Thu Jun 9 2022
COZ088-094-092015-
Eastern Las Animas County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
136 PM MDT Thu Jun 9 2022
...A strong thunderstorm will impact portions of south central Las
Animas County through 215 PM MDT...
At 136 PM MDT, Doppler radar was tracking a strong thunderstorm over
Trinchera, or 23 miles northwest of Des Moines, moving southeast at
25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Branson and Trinchera.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.
&&
LAT...LON 3718 10405 3703 10366 3700 10369 3700 10420
TIME...MOT...LOC 1936Z 303DEG 20KT 3707 10403
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
EPSpecial weather statement, Jun 9, 1:37 PM MDT, 29 minutes before
Special Weather Statement
National Weather Service Pueblo CO
137 PM MDT Thu Jun 9 2022
COZ077-079-083-086-092000-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Western/Central Fremont County Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
137 PM MDT Thu Jun 9 2022
...A strong thunderstorm will impact portions of southeastern
Fremont, northeastern Custer and northwestern Pueblo Counties through
200 PM MDT...
At 136 PM MDT, Doppler radar was tracking a strong thunderstorm near
Canon City, or 21 miles northwest of Junkins Burn Scar, moving east
at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Canon City around 140 PM MDT.
Florence around 155 PM MDT.
Other locations in the path of this storm include Penrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.
&&
LAT...LON 3839 10539 3846 10532 3844 10490 3821 10506
3829 10531
TIME...MOT...LOC 1936Z 287DEG 20KT 3841 10527
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
kamSpecial weather statement, Jun 9, 1:55 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service Pueblo CO
155 PM MDT Thu Jun 9 2022
COZ088-094-092030-
Eastern Las Animas County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
155 PM MDT Thu Jun 9 2022
...A strong thunderstorm will impact portions of central Las Animas
County through 230 PM MDT...
At 154 PM MDT, Doppler radar was tracking a strong thunderstorm over
Tyrone, or 23 miles northeast of Trinidad, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tyrone and Model.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.
&&
LAT...LON 3737 10430 3749 10423 3748 10390 3721 10402
TIME...MOT...LOC 1954Z 292DEG 15KT 3742 10422
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
EPSpecial weather statement, Jun 9, 1:58 PM MDT, 8 minutes before
Special Weather Statement
National Weather Service Pueblo CO
158 PM MDT Thu Jun 9 2022
COZ071-072-074-075-087-092030-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Southern San Luis Valley CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
158 PM MDT Thu Jun 9 2022
...A strong thunderstorm will impact portions of southwestern
Huerfano, northeastern Costilla and western Las Animas Counties
through 230 PM MDT...
At 156 PM MDT, Doppler radar was tracking a strong thunderstorm near
the Spring Burn Scar, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Spring Burn Scar south of Highway 160 in Costilla county, Spring Burn
Scar north of Highway 160, Indian Creek on the southeastern Spring
Burn Scar, Spring Burn Scar south of Highway 160 in Huerfano county,
La Veta and La Veta Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.
&&
LAT...LON 3752 10532 3768 10524 3762 10489 3735 10501
TIME...MOT...LOC 1956Z 292DEG 15KT 3758 10520
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
EPThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 12:08 PM MDT | Special Weather Statement | PUB | Saguache | 52 min |
| Jun 9, 12:10 PM MDT | Special Weather Statement | PUB | Las Animas | 35 min |
| Jun 9, 12:35 PM MDT | Special Weather Statement | PUB | Alamosa | 25 min |
| Jun 9, 12:35 PM MDT | Special Weather Statement | PUB | Las Animas | 25 min |
| Jun 9, 12:46 PM MDT | Special Weather Statement | PUB | Las Animas | 29 min |
| Jun 9, 12:54 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 36 min |
| Jun 9, 1:21 PM MDT | Special Weather Statement | PUB | Costilla | 24 min |
| Jun 9, 1:27 PM MDT | Special Weather Statement | PUB | Costilla | 33 min |
| Jun 9, 1:36 PM MDT | Special Weather Statement | PUB | Las Animas | 39 min |
| Jun 9, 1:37 PM MDT | Special Weather Statement | PUB | Fremont | 23 min |
| Jun 9, 1:55 PM MDT | Special Weather Statement | PUB | Las Animas | 35 min |
| Jun 9, 1:58 PM MDT | Special Weather Statement | PUB | Huerfano | 32 min |
| Jun 9, 2:17 PM MDT | Special Weather Statement | PUB | 43 min | |
| Jun 9, 2:44 PM MDT | Special Weather Statement | PUB | Las Animas | 31 min |
| Jun 9, 3:07 PM MDT | Special Weather Statement | PUB | Las Animas | 38 min |
| Jun 9, 3:39 PM MDT | Special Weather Statement | PUB | Las Animas | 36 min |
| Jun 9, 4:34 PM MDT | Special Weather Statement | PUB | Baca | 26 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.